Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Protein-losing Gastroenteropathy Related to Mixed Connective Tissue Disease: A Case Report of a Successful Outcome and Literature Review
Yuya KobayashiYasuhiro ShimojimaYasufumi KondoRyota TakamatsuDaigo MiyazakiDai KishidaYoshiki SekijimaShu-ichi Ikeda
Author information
JOURNAL OPEN ACCESS

2017 Volume 56 Issue 15 Pages 2057-2062

Details
Abstract

We herein report the case of a 44-year-old woman who developed protein-losing gastroenteropathy (PLGE) with hypoalbuminemia as the first manifestation of mixed connective tissue disease (MCTD). Albumin leakage from the stomach and intestinal tract was demonstrated by 99mTc-labeled human serum albumin scintigraphy. The patient's response to prednisolone therapy was insufficient; therefore, additional cyclosporin A (CsA) treatment was administered, and clinical remission was achieved. We concluded that although PLGE is a rare complication of MCTD, it may manifest as an initial clinical episode of MCTD. Furthermore, CsA can be a useful treatment option for refractory PLGE related to MCTD.

Related papers from these authors
© 2017 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top